Alert archive / Mississippi / River Flood Warnings in 2020

River Flood Warning 177, NWS Jackson, MS

July 3, 2020Neshoba County, Mississippi

NWS Jackson, MS issued this river flood warning at Jul 3, 2020, 8:31 AM CDT for Neshoba County, Mississippi. It was in force for 8 days.

The area

The counties it named.

The facts

Issued
Jul 3, 2020, 8:31 AM CDT (13:31 UTC)
Expired
Jul 11, 2020, 10:37 AM CDT
In force
8 days
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Neshoba County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pearl River near Philadelphia/at Burnside (PLAM6). The gauge peaked at 13.95 ft at Jul 3, 2020, 11:00 PM CDT.

actionminormoderate1012141607/0307/0407/0507/0607/0707/0807/0907/1007/1107/12
Action stage
12 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jul 3, 5:55 AM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jul 3, 5:55 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
555 AM CDT Fri Jul 3 2020

.UPDATE...
Updated for 12Z aviation discussion

&&

.AVIATION...
12Z TAF discussion: patchy areas of early morning fog and low
stratus will mix out this morning with VFR conditions returning
by late morning/afternoon. The primary concern for today will be
the chance for numerous SHRA/TSRA, especially along/west of the
GLH/JAN/HBG corridor this afternoon, where renewed activity is
most likely today. Outside of convective precipitation...VFR
conditions will prevail. /EC/

&&

.DISCUSSION...

Today through tonight: Cylonic flow on the east side of the
subtropical ridge continues to support an active weather pattern
over the ArkLaMiss region. Continued very moist and unstable air
with MLCAPE approaching 3000 J/kg will continue to support a
considerable amount of convective precipitation today into this
evening, although it is questionable concerning just how
organized this activity will be given that mid level flow has
relaxed some compared to the past couple of days. Storms should be
diurnally driven with the potential for strong wind gusts, and
locally heavy rainfall seems plausible given the 2+ inch
precipitable water airmass and the possibility of training
convection, especially if it becomes organized. Otherwise, will
maintain the limited risk for dangerous heat stress with heat
indices expected to top out near 105 once again today. /EC/

Saturday through Thursday night: Weak surface and mid level
troughing will prevail across the area on Saturday and this
combined abundant moisture (PWATS 1.8-2.0 inches), will promote
afternoon and early evening showers and thunderstorms. Another
muggy day is on tap with highs around 90 degrees and heat indices
ranging from 100-105 degrees. Will continue the limited heat
stress graphic through Saturday. The global models want to develop
a weak mid level low over southern Mississippi and move it slowly
northward across the state through Monday. This combined with
PWATS around 2.0 inches will promote scattered to widespread
convection on Sunday and Monday. Highs will be a touch cooler, but
still will climb into the upper 80s to around 90. The low will
move northeast of the area by Tuesday, but PWATS will continue to
be 2.0 inches or more with more showers and thunderstorms likely.
The models suggest some drier air building in on Wednesday and
especially Thursday, with more isolated to scattered storms
expected. Highs will continue to climb into the upper 80s to
around 90 each day. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       92  73  91  73 /  55  50  87  29
Meridian      92  73  91  72 /  58  58  71  26
Vicksburg     91  75  91  74 /  71  51  86  27
Hattiesburg   92  73  90  72 /  53  59  84  40
Natchez       90  72  89  72 /  73  56  88  38
Greenville    91  75  89  74 /  52  47  76  14
Greenwood     91  74  91  73 /  48  36  70  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Jul 3, 3:53 AM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook...corrected
National Weather Service Jackson MS
353 AM CDT Fri Jul 3 2020

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
040900-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
353 AM CDT Fri Jul 3 2020

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

EXCESSIVE HEAT
THREAT...Limited
TIMING...Today

Heat stress will be a concern again today. The combination of
temperatures reaching the lower 90s and high relative humidity
will result in heat indices near 105.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Heat stress will continue to be a concern for Saturday with heat
indices approaching 105.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

21

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
Extreme...Maximum heat index greater than 110 degrees for 3 or
 more days in a row and/or air temperatures greater than 107
 degrees.
Significant...Maximum heat index greater than 110 degrees
 and/or air temperatures greater than 105 degrees.
Elevated...Maximum heat index 105 to 110 degrees and/or air
 temperatures greater than 103 degrees.
Limited...Maximum heat index near 105 degrees and/or air
 temperatures 100 to 103 degrees.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Jul 3, 7:22 AM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
722 AM CDT Fri Jul 3 2020

LAZ009-015-016-023-025-MSZ047-031300-
Tensas LA-Madison LA-Richland LA-East Carroll LA-Franklin LA-
Warren MS-
722 AM CDT Fri Jul 3 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN EAST CARROLL...
NORTH CENTRAL TENSAS...MADISON...EAST CENTRAL RICHLAND...NORTHEASTERN
FRANKLIN PARISHES IN NORTHEASTERN LOUISIANA AND SOUTHWESTERN WARREN
COUNTIES UNTIL 800 AM CDT...

At 722 AM CDT, Meteorologists were tracking a strong thunderstorm
over Waverly, or 15 miles west of Tallulah, moving southeast at 45
mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Tendal around 730 AM CDT.
  Tallulah around 745 AM CDT.
  Afton around 750 AM CDT.

Other locations impacted by this storm include Mound and Richmond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3258 9149 3258 9145 3261 9141 3240 9095
      3213 9111 3240 9163
TIME...MOT...LOC 1222Z 298DEG 37KT 3245 9144

22

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:01 PM CDTSpecial Weather StatementJANBolivar29 min
Jul 2, 8:19 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower41 min
Jul 3, 7:43 AM CDTSevere Thunderstorm WarningJANClaiborne, Warren31 min
Jul 3, 9:59 AM CDTSpecial Weather StatementJANFranklin46 min
Jul 3, 3:40 PM CDTSpecial Weather StatementJANSmith35 min
Jul 3, 3:55 PM CDTSpecial Weather StatementJANScott35 min
Jul 3, 4:10 PM CDTSevere Thunderstorm WarningJANJasper, Smith50 min
Jul 3, 4:47 PM CDTSpecial Weather StatementJANCovington28 min
Jul 3, 7:22 AM CDTSpecial Weather StatementJANMadison38 min
Jul 3, 9:23 AM CDTSpecial Weather StatementJANCatahoula52 min

Nearby

River Flood Warnings in Mississippi, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.